Ohio, 2020Damaging Winds in Ohio, November 15, 2020
November 15, 2020 · NWS ILN · 23 events in 13 counties and zones
A cold front moved quickly east across the Ohio Valley during the late morning and early afternoon hours. This resulted in a fast moving line of showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved quickly east across the Ohio Valley during the late morning and early afternoon hours. This resulted in a fast moving line of showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 15, 9:44 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 15, 9:44 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
944 AM EST Sun Nov 15 2020
.SYNOPSIS...
A strong cold front will sweep east across the area this morning.
Showers will occur ahead of the front and it will become windy after
the front passes. High pressure will briefly build in Monday before
a secondary cold front crosses the area Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Pre-frontal showers continue to track across the eastern part of
the forecast area and will continue to quickly move off to the
east over the next few hours. Meanwhile, new convection has
developed in the dry slot in Indiana, right ahead of the front.
Believe that this will pivot northeast, so greatest chance of
additional rain, as well as possibly a thunderstorm will be
across northwest counties. There will be yet another chance of
showers in northern counties later this afternoon as colder
temperatures aloft move in with the mid level trough.
Winds are in a bit of a lull ahead of the cold front. But still
expecting a substantial increase in speed once the front moves
through. Strong, gusty winds will then persist through the
remainder of the day.
Temperatures may bump up a few degrees in eastern counties once
steadier showers move off and before the cold front moves
through. Readings will fall during the afternoon in the cold air
advection.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Surface high pressure to a position over the Lower MS Valley by
Monday morning. Pressure gradient will gradually relax tonight
allowing winds to slowly subside. In addition, clouds will
diminish. Expect lows of 30 to 35.
Northwest flow aloft with surface ridge axis passing to our
south Monday. Expect to see abundant sunshine with in a dry
airmass with temperatures slightly below normal. Expect highs on
Monday to range from the upper 40s north to the lower 50s south.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Northwest to west flow aloft and lack of moisture and forcing may
produce little precipitation through the period.
Weak short wave crossing the Great Lakes Monday night will probably
result in nothing more than increasing clouds. 1036mb surface high
pressure forming under a confluent northwest flow aloft will then
push across Ohio to the Atlantic Coast, producing dry weather and
scant cloud cover Tuesday through Thursday in its anticylonic
subsident circulation. Dry weather is likely to persist Friday as
the upper flow backs to west while the surface high remains to the
south. A small chance of showers is suggested for Saturday over
northern counties in a zone of isentropic lift ahead of weak low
pressure to the west.
High temperatures starting in the cooler than normal 40s Tuesday and
Wednesday will be boosted to the low 60s by Friday and Saturday in
warm advection behind the surface high.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Low level jet is translating east, but there could still be some
low level wind shear and surface winds are in a bit of a lull.
Strong cold front tracking through Indiana will sweep across the
terminals by 17Z. In the wake of the front, winds will veer and
strong winds, both sustained and gusts, will occur.
Steadier showers will move east of the TAF sites in the next
hour or two. But additional showers and even a few thunderstorms
have developed immediately ahead of the front, and this activity
could still bring some temporary visibility reductions. There
are some MVFR ceilings both ahead of and behind the front. These
may just be transient.
Clouds will decrease and winds will diminish, although still
remain gusty, after 00Z.
OUTLOOK...No significant weather is expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EST this evening for OHZ042-051>056-
060>065-070>074-077>082-088.
High Wind Warning until 7 PM EST this evening for OHZ026-034-
035-043>046.
KY...Wind Advisory until 7 PM EST this evening for KYZ089>100.
IN...Wind Advisory until 7 PM EST this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...Hazardous weather outlook, Nov 15, 5:04 AM EST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EST Sun Nov 15 2020
OHZ026-034-035-043>046-161015-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-
504 AM EST Sun Nov 15 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>056-060>065-
070>074-077>082-088-161015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EST Sun Nov 15 2020
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 15, 10:24 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1024 AM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL ROCKFORD 40.69N 84.65W
11/15/2020 E0.25 INCH MERCER OH EMERGENCY MNGR
TIME ESTIMATED BY RADAR.
&&
KCLocal storm report, Nov 15, 10:31 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 AM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST SSE ROCKFORD 40.69N 84.65W
11/15/2020 M56 MPH MERCER OH PUBLIC
&&
KCLocal storm report, Nov 15, 10:32 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 AM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND GST SSE ROCKFORD 40.69N 84.65W
11/15/2020 E56.00 MPH MERCER OH PUBLIC
&&
KCLocal storm report, Nov 15, 10:34 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 AM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND GST 1 ESE UNION CITY 40.19N 84.77W
11/15/2020 M57 MPH DARKE OH PUBLIC
&&
KCLocal storm report, Nov 15, 10:37 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 AM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM NON-TSTM WND GST VEVAY 38.75N 85.07W
11/15/2020 M47 MPH SWITZERLAND IN PUBLIC
&&
KCThunderstorm Wind, Miami
- When
- November 15, 10:50 AM EST to 11:10 AM EST
- Where
- Miami County, 0.69 mi S of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 40.040, -84.200
Numerous trees were downed throughout the county.
Thunderstorm Wind, Miami
- When
- November 15, 11:00 AM EST to 11:02 AM EST
- Where
- Miami County, 0.87 mi NW of Cowlesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -84.180
Several large tree limbs were downed.
Thunderstorm Wind, Miami
- When
- November 15, 11:00 AM EST to 11:02 AM EST
- Where
- Miami County, 2.54 mi WNW of Cowlesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 40.000, -84.210
A large tree limb fell onto Merrimount Avenue.
Thunderstorm Wind, Logan
- When
- November 15, 11:00 AM EST to 11:30 AM EST
- Where
- Logan County, 0.87 mi SE of De Graff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 40.310, -83.910
Numerous trees and power lines were downed throughout the county.
Thunderstorm Wind, Logan
- When
- November 15, 11:05 AM EST to 11:06 AM EST
- Where
- Logan County, 1.72 mi ESE of Mc Morran
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.370, -83.820
Thunderstorm Wind, Clinton
- When
- November 15, 11:20 AM EST to 11:40 AM EST
- Where
- Clinton County, Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 39.400, -83.980
Numerous trees were downed throughout the county.
Thunderstorm Wind, Hardin
- When
- November 15, 11:23 AM EST to 11:25 AM EST
- Where
- Hardin County, 0.87 mi NW of Mt Victory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.540, -83.530
A semi trailer was blown over.
Thunderstorm Wind, Clinton
- When
- November 15, 11:28 AM EST to 11:30 AM EST
- Where
- Clinton County, 0.79 mi W of Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 39.448, -83.845
A large tree was downed onto a church pavilion.
Thunderstorm Wind, Hardin
- When
- November 15, 11:28 AM EST to 11:30 AM EST
- Where
- Hardin County, 0.66 mi NE of Kenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.657, -83.591
A pine tree was downed near the Eagles Point Apartment complex.
Thunderstorm Wind, Brown
- When
- November 15, 11:33 AM EST to 11:35 AM EST
- Where
- Brown County, Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.870, -83.900
A large healthy tree was snapped in half. Siding was also blown off of an out building.
Thunderstorm Wind, Madison
- When
- November 15, 11:40 AM EST to 12:00 PM EST
- Where
- Madison County, 0.87 mi NE of London
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 39.890, -83.440
Numerous trees and power lines were downed throughout the county.
Thunderstorm Wind, Franklin
- When
- November 15, 12:03 PM EST to 12:04 PM EST
- Where
- Franklin County, (Osu)oh St Univ Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.080, -83.070
Thunderstorm Wind, Franklin
- When
- November 15, 12:08 PM EST to 12:10 PM EST
- Where
- Franklin County, 1.48 mi NNE of Riverlea
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 40.100, -83.020
A tree fell onto a house, damaging some windows, gutters, and an air conditioning unit.
Thunderstorm Wind, Scioto
- When
- November 15, 12:15 PM EST to 12:40 PM EST
- Where
- Scioto County, 0.54 mi W of Rarden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 38.920, -83.240
Numerous trees were downed throughout the northern portion of the county.
Thunderstorm Wind, Franklin
- When
- November 15, 12:21 PM EST to 12:23 PM EST
- Where
- Franklin County, 1.59 mi W of Headleys Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.050, -82.850
Two pine trees were downed.
Thunderstorm Wind, Ross
- When
- November 15, 12:23 PM EST to 12:25 PM EST
- Where
- Ross County, 0.87 mi NW of Chillicothe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 39.340, -82.990
Thunderstorm Wind, Pickaway
- When
- November 15, 12:25 PM EST to 12:28 PM EST
- Where
- Pickaway County, 2.66 mi E of Circleville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.600, -82.900
Several trees were downed throughout Washington Township east of Circleville.
Thunderstorm Wind, Licking
- When
- November 15, 12:25 PM EST to 12:27 PM EST
- Where
- Licking County, Summit Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.000, -82.750
Some sheet metal was removed from a roof.
Thunderstorm Wind, Fairfield
- When
- November 15, 12:33 PM EST to 12:34 PM EST
- Where
- Fairfield County, 0.87 mi NW of Lncster Frfld Co Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.760, -82.660
Thunderstorm Wind, Licking
- When
- November 15, 12:33 PM EST to 12:35 PM EST
- Where
- Licking County, 1.6 mi SSW of Luray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 39.929, -82.543
Several trees were downed near the intersection of State Routes 37 and 79.
Thunderstorm Wind, Licking
- When
- November 15, 12:39 PM EST to 12:40 PM EST
- Where
- Licking County, 0.53 mi W of Heath
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.020, -82.460
Thunderstorm Wind, Hocking
- When
- November 15, 12:40 PM EST to 1:00 PM EST
- Where
- Hocking County, 1.27 mi ENE of Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 39.540, -82.400
Numerous trees were downed throughout the county.
Thunderstorm Wind, Licking
- When
- November 15, 12:45 PM EST to 12:47 PM EST
- Where
- Licking County, 1.74 mi SW of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 40.050, -82.420
A large portion of an old building undergoing renovation collapsed along Union Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, November 15, 20202 deaths · $520,000 · 51 kt wind · 23 events
- High Wind and Strong Wind in Ohio, November 15, 20201 death · $170,000 · 57 kt wind · 20 events
- Storm Surge and Coastal Flood in California, November 15, 20201 death · 3 events
- Lakeshore Flood and High Wind in Michigan, November 15, 2020$6.7 million · 56 kt wind · 18 events
- Lakeshore Flood and Damaging Winds in New York, November 15 to 16, 2020$1.2 million · 60 kt wind · 49 events
- High Surf in Washington, November 15, 2020$5.0 million · 1 event
- Damaging Winds in Pennsylvania, November 15, 2020$1.0 million · 50 kt wind · 30 events
- Coastal Flood in Washington, November 15, 2020$2.0 million · 1 event
- Damaging Winds in Maryland, November 15, 2020$121,000 · 60 kt wind · 47 events
- Damaging Winds and High Wind in Massachusetts, November 15 to 16, 20201 injured · $56,000 · 56 kt wind · 41 events
- High Wind and Strong Wind in Kentucky, November 15, 20202 injured · $210,000 · 51 kt wind · 4 events
- Hail and Damaging Winds in Ohio, November 15, 20202 injured · 66 kt wind · 57 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 921966, 921964, 921965, 921968, 922124, 921969, 921970, 922129, 922130, 922131, 922132, 922123, 922133, 922134, 922128, 922136, 922135, 922137, 922122, 922127, 922121, 922125, 922126.